• question-icon

    Is hair loss a side effect of Pantoprazole?

default
Posted on Wed, 25 Jan 2017 in General Health
Question: I am taking pantoprazole 40 mg twice a day., but I have noticed that i am losing more hair than usual. Is this a side effect, will my hair grow back once I the doctor tells me no more.
doctor
Answered by Dr. Rajaram KG 1 hour later
Brief Answer:
Yes

Detailed Answer:
Hello, Thank you for posting your question.
Yes pantoprazole may cause scalp dryness and hair loss in some.
Tab Adgain once a day will definitely help to minimise the hair loss.
Once your course gets over it will not happen but whether the hair grows back or not depends on the care you take .
Continue adgain ,take nutritious food, avoid stress .
Hope this helps
Best wishes
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rajaram KG 1 hour later
what is adgain? Never hears of it and where can I get. If the dr. takes me off the pantoprazle my hair will grow bACK RIGHT?
doctor
Answered by Dr. Rajaram KG 8 minutes later
Brief Answer:
Yes

Detailed Answer:
Hello again
Adgain is a nutritional supplement it will prevent further hair fall.
As I said hair re growth depends on the.care you take and the nutrition.
Best wishes
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rajaram KG 19 hours later
Is there not an alternative to pantoprazole that would not cause hair loss?
doctor
Answered by Dr. Rajaram KG 3 minutes later
Brief Answer:
No

Detailed Answer:
Hello again,
Unfortunately no all the alternate medications also cause hair thinning and hair loss.
Don't worry finish your course hopefully things will revert back
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Rajaram KG 6 minutes later
Hopefully things will revert back? Please explain because if the hair loss is permanent then what?
doctor
Answered by Dr. Rajaram KG 1 minute later
Brief Answer:
No

Detailed Answer:
Hello,
don't worry it will not be permanent. start taking the tablet I prescribed and also take good nutritious food.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Rajaram KG

Orthopaedic Surgeon

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hair fall

doctor1 MD

My hair fall is increasing day by day with no reason. My diet intake is also good. photos attached.

doctor1 MD

I am facing hair loss from the centre of my scalp , along with receding hairline

doctor1 MD

I am having a serious hair fall , also my hair are thin and prone to breakage, Please suggest some multi vitamins or shampoo ,oil ,hair serums...

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rajaram KG
  • Q - What causes hardness in the abdominal area?

  • Q - Suggest treatment for tiredness and weight loss

  • Q - Suggest treatment for headaches and numbness in the foot

  • Q - Suggest treatment for joints pain and tiredness

  • Q - Is hepatitis C infection contagious?

  • Q - What causes pain in the heel when I stand?

  • Q - What causes nausea, loss of appetite and weakness after taking...

  • Q - Suggest treatment for headache and fatigue in a person with a history of...

  • Q - Suggest treatment for dizziness and weakness in legs and arms

  • Q - What causes spontaneous nosebleeds while on Benazepril?

backtotop2